Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

On polyharmonic operators with limit-periodic potential in dimension two


Authors: Yulia Karpeshina and Young-Ran Lee
Journal: Electron. Res. Announc. Amer. Math. Soc. 12 (2006), 113-120
MSC (2000): Primary 81Q15; Secondary 81Q10
Published electronically: August 11, 2006
MathSciNet review: 2237275
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This is an announcement of the following results. We consider a polyharmonic operator $ H=(-\Delta)^l+V(x)$ in dimension two with $ l\geq 6$ and $ V(x)$ being a limit-periodic potential. We prove that the spectrum of $ H$ contains a semiaxis and there is a family of generalized eigenfunctions at every point of this semiaxis with the following properties. First, the eigenfunctions are close to plane waves at the high-energy region. Second, the isoenergetic curves in the space of momenta corresponding to these eigenfunctions have the form of slightly distorted circles with holes (Cantor-type structure). Third, the spectrum corresponding to the eigenfunctions (the semiaxis) is absolutely continuous.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 81Q15, 81Q10

Retrieve articles in all journals with MSC (2000): 81Q15, 81Q10


Additional Information

Yulia Karpeshina
Affiliation: Department of Mathematics, University of Alabama at Birmingham, 1300 University Boulevard, Birmingham, Alabama 35294
Email: karpeshi@math.uab.edu

Young-Ran Lee
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, 1409 W. Green Street, Urbana, Illinois 61801
Email: yrlee4@math.uiuc.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-06-00167-3
PII: S 1079-6762(06)00167-3
Keywords: Limit-periodic potential
Received by editor(s): January 4, 2006
Published electronically: August 11, 2006
Additional Notes: Research partially supported by USNSF Grant DMS-0201383.
Dedicated: In memory of our colleague and friend Robert M. Kauffman.
Communicated by: Svetlana Katok
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.